MAUDE Adverse Event Report: Ethicon Endo-Surgery, LLC. Enseal; Electrosurgical cutting & coagulation & accessories

Ethicon Endo-Surgery, LLC. Enseal; Electrosurgical cutting & coagulation & accessories
Catalog Number NSLG2C35
Medical Device Problem Code Difficult or Delayed Activation (2577)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/25/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a total laparoscopic hysterectomy, the tip of the device would not to activate.The procedure was completed using a replacement device.The tissue was not grasped, so there was no impact on the patient.There were no adverse consequences to the patient.No further information is available.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 7/31/2026.D4 batch#: a9ec5n.Investigation summary: the product was returned for evaluation.Visual inspection and functional testing were conducted on the returned device.Visual analysis of the returned sample revealed that the device was returned with the bottom portion of the i blade out of the lower jaw channel; the lower jaw channel was damaged.The device was connected to the generator and it was recognized.Because of the condition of the device not all functional testing could be performed with the generator.The jaw was unable to cycle open and close.A probable cause of the damage to the jaw could be not allowing thick and fibrous tissues to denature prior to i-blade advancement.As described in the ifu: do not use excessive force on the closing handle to close the jaws; grasp only as much tissue as will fit between the jaws where the current will pass.Greater amounts of tissue require more closing handle force.Excessive force could damage the device.As part of the quality process, all devices are manufactured, inspected, and released to approved specifications.A manufacturing record evaluation was performed for the finished device batch a9ec5n, and no non-conformances were identified.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
Enseal
Common Device Name
Electrosurgical cutting & coagulation & accessories
Manufacturer (Section D)
Ethicon Endo-Surgery, LLC.
475 calle c
guaynabo 00969
PR  00969
Manufacturer (Section G)
Ethicon Endo-Surgery, LLC.
475 calle c
guaynabo 00969
PR   00969
Manufacturer Contact
orla o'mahony
475 calle c
guaynabo 
PR  
+1(303)552-6892
MDR Report Key50098557
Report Number3005075853-2026-06050
Device Sequence Number10271327
Product Code GEI
UDI-Device Identifier10705036014140
UDI-Public(01)10705036014140(17)281231(10)C9D75W
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K112033
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Type of Report Initial
Report Date (Section B) 07/31/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberNSLG2C35
Device Lot NumberC9D75W
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer07/06/2026
Is the Reporter a Health Professional? No
Initial Date Received by Manufacturer 07/13/2026
Initial Report FDA Received Date07/31/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/09/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown